MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
A healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.Lens remains implanted.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiencyadditional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
Correction data: b5 - reported as; a healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop 30mmhg without pupil block and antle closure.Lens remains implanted.Cause of event is unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiencyadditional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.Correct to: a healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop 30mmhg without pupil block and angle closure.In a separate visit the lens exchanged shorter length lens and the problem was resolved.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiencyadditional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.Additional information: d6b - reported as - no date available - add to report - (b)(6)2025.Manufacture narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced elevated iop without pupil block and angle closure.Due to elevated iop without pupil block and angle closure the lens was exchanged for a shorter length lens.Per the updated email "prof.Kook reported lens rotation due cyst in the sulcus".The cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21091021
Report Number2023826-2025-00051
Device Sequence Number21066493
Product Code QCB
UDI-Device Identifier00840311327447
UDI-Public(01)00840311327447(11)231026(17)260930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICMO13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/30/2025
06/11/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/06/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45, LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP, LOT#UNK.; INJECTOR MODEL#MSI-PF, LOT#UNK.
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale